Indiana, 2006Lightning Strike in Indiana, June 14, 2006
June 14, 2006 · NWS IND · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 14, 6:00 AM EST, 2 hours 45 minutes earlier.
Area forecast discussion, Jun 14, 6:00 AM EST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
700 AM EDT WED JUN 14 2006
.AVIATION...DISCUSSION FOR THE 12Z TAFS
COULD BE SOME SCT DIURNAL CU TODAY PER CU DEVELOPMENT PROGS.
OTHERWISE...EXPECT SOME AC TO MOV IN TNGT AS MODEL TIME SECS SHOW
INCRS IN RH IN THE 850-700 MB LYR AND SAT TRENDS/SFC OBS UPSTREAM
ALSO FAVOR AT LEAST SCT AC TNGT. WL BRING SOME FOG IN TO TAF SITES
TNGT SAVE IND AS WINDS GO CALM EARLY UNDER THE INFLUENCE OF SFC HIGH
PRES.
&&
.PREV DISCUSSION...FOCUS ON TEMPS AND PRECIP CHCS THROUGH THE PERIOD.
LATEST SFC MAP SHOWS SFC HIGH PRESSURE RIDGE ACROSS MUCH OF THE
REGION. PROFILERS SHOW MORE ORGANIZED SOUTHERLY FLOW ACROSS THE
PLAINS INTO SW MN WHERE THUNDERSTORMS HAVE RECENTLY DEVELOPED. WATER
VAPOR SHOWS ONE WAVE MOVING OVER THE REGION AT THE MOMENT WITH
ANOTHER LOCATED ACROSS JUST NORTH OF LK SUPERIOR MOVING SOUTH.
THERE WERE NO MAJOR UPPER AIR INGEST PROBLEMS WITH THE 00Z MODEL
RUNS. THE ETA DID INITIALIZE TOO WEAK WITH THE HT FIELDS ACROSS THE
WEST. OVERALL, THE GOING FCST LOOKS TO BE IN GOOD SHAPE WITH ONLY
MINOR TEMP ADJUSTMENTS MADE IN THE FIRST 48HRS.
TODAY...UPPER WAVE MOVING SOUTH TOWARD THE REGION SHOULD AID IN
WIDELY SCT THUNDERSTORM DEVELOPMENT ACROSS SOUTHERN WI AND NORTHERN
IL THIS AFTERNOON. DESPITE MEAGER DEWPOINTS IN THE LOWER TO MIDDLE
50S AND POOR MID-LVL LAPSE RATES, THERE IS 40KTS OF DEEP SHEAR
ASSOCIATED WITH A MIDLVL WIND MAX THIS PM. ANY CHC OF PRECIP WILL
COME FROM STORMS THAT TRY AND ORGANIZE ACROSS IL/WI AND MOVE SE. OUT
OF RESPECT FOR THE POTENTIAL FOR STORM ORGANIZATION DUE TO 40KTS OF
DEEP SHEAR IN NW FLOW, I WILL KEEP SMALL PRECIP CHCS ACROSS THE
NORTH. TEMPS WILL BE A FEW DEGREES WARMER THAN TUES BASED ON 850MB
TEMP FCST AND 1000-850MB THICKNESSES. THAT SHOULD PLACE IND IN THE
LOWER 80S AND I HAVE ADJUSTED UPWARD TOWARD THAT VALUE.
TONIGHT-SATURDAY...QUIET WEATHER SHOULD PREVAIL AS THE UPPER HIGH
BUILDS INTO THE AREA. 850MB TEMPS AND 1000-850MB THICKNESSES SHOW A
WARM FRONT MOVING THROUGH FRIDAY WHILE THE UPPER RIDGE AXIS MOVES
OVERHEAD. GOING TEMPS LOOK GOOD BASED ON 850MB FCST TEMPS AND THE
UPPER RIDGE AXIS POSITION. PRECIP CHCS SHOULD RETURN AS THE UPPER
HIGH MOVES EAST BY SUNDAY. A WEAKENING UPPER TROUGH WILL RACE ACROSS
SOUTHERN CANADA SUN-MON HOWEVER THERE WILL BE LITTLE OR NO SFC
REFLECTION SO DONT LOOK FOR ANY RELIEF FROM ABOVE AVG TEMPS AND
HUMIDITY INTO NEXT WEEK.
&&
.IND WATCHES/WARNINGS/ADVISORIES...NONE.
&&
PUBLIC...CO
AVIATION...KOCH
Hazardous weather outlook, Jun 14, 2:40 AM EST, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
340 AM EDT WED JUN 14 2006
INZ021-028>031-035>049-051-052-150745-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-
340 AM EDT WED JUN 14 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND
EVENING. NO SEVERE WEATHER IS ANTICIPATED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE WILL BE A CHANCE FOR THUNDERSTORMS SUNDAY THROUGH TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
INZ053>057-060>065-067>072-150745-
OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-
BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
240 AM CDT WED JUN 14 2006 /340 AM EDT WED JUN 14 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE WILL BE A CHANCE FOR THUNDERSTORMS SUNDAY THROUGH TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
CO
Lightning, Boone
- When
- June 14, 8:45 AM EST
- Where
- Boone County, Zionsville
- Property damage
- $100,000
- Reported by
- NEWSPAPER
- Coordinates
- 40.051, -86.469 (the zone’s center; the record gives no point)
A house was heavily damaged by a lightning strike-induced fire.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in North Carolina, June 14, 20061 death · 1 event
- Hail and Damaging Winds in Montana, June 14, 2006$2.1 million · 1.75 in hail · 3 events
- Hail in Wyoming, June 14, 2006$300,000 · 2 in hail · 5 events
- Hail and Damaging Winds in South Dakota, June 14, 2006$150,000 · 1 in hail · 9 events
- Hail in North Dakota, June 14, 2006$100,000 · 1.75 in hail · 1 event
- Hail and Damaging Winds in Montana, June 14, 20064 in hail · 44 events
- Hail and Damaging Wind in Wyoming, June 14, 2006$35,000 · 2 in hail · 6 events
- Tornadoes and High Wind in North Carolina, June 14, 2006$30,000 · F0 · 6 events
- Hail and Damaging Winds in South Dakota, June 14, 2006$1,000 · 1 in hail · 24 events
- Flash Flood and Hail in South Dakota, June 14, 20062.5 in hail · 22 events
- Hail in Iowa, June 14, 2006$23,000 · 0.88 in hail · 4 events
- Hail in South Dakota, June 14, 20061.75 in hail · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514269.